Journal of Anaesthesiology Clinical Pharmacology

CASE REPORT
Year
: 2013  |  Volume : 29  |  Issue : 3  |  Page : 377--379

Accidental intravenous infusion of a large dose of magnesium sulphate during labor: A case report


Kamal Kumar, Arif Al Arebi, Indu Singh 
 Department of Anesthesia and Perioperative Medicine, Schulich School of Medicine, University of Western Ontario, London Health Sciences, Victoria Hospital, London, Ontario, Canada

Correspondence Address:
Kamal Kumar
Schulich School of Medicine, University of Western Ontario, London Ontario
Canada

During labor and child delivery, a wide range of drugs are administered. Most of these medications are high-alert medications, which can cause significant harm to the patient due to its inadvertent use. Errors could be caused due to unfamiliarity with safe dosage ranges, confusion between similar looking drugs, mislabeling of drugs, equipment misuse, or malfunction and communication errors. We report a case of inadvertent infusion of a large dose of magnesium sulphate in a pregnant woman.


How to cite this article:
Kumar K, Al Arebi A, Singh I. Accidental intravenous infusion of a large dose of magnesium sulphate during labor: A case report.J Anaesthesiol Clin Pharmacol 2013;29:377-379


How to cite this URL:
Kumar K, Al Arebi A, Singh I. Accidental intravenous infusion of a large dose of magnesium sulphate during labor: A case report. J Anaesthesiol Clin Pharmacol [serial online] 2013 [cited 2019 Sep 16 ];29:377-379
Available from: http://www.joacp.org/article.asp?issn=0970-9185;year=2013;volume=29;issue=3;spage=377;epage=379;aulast=Kumar;type=0